MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL8H R 193MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL8H R 193MM; PLATE, FIXATION, BONE
Model Number 71800108
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery performed on (b)(6) 2021 on (b)(6) 2021 the 4.5mm lat dist femur lck pl 8h r 193mm and four proximal screws were repositioned.On (b)(6) 2022 patient underwent a revision surgery due to 4.5mm lat dist femur lck pl 8h r 193mm fracture.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The pictures provided were reviewed and could not confirm the alleged reposition of the device.The clinical/medical investigation concluded that, based on the limited information provided, the clinical root cause of the surgical repositioning and the subsequent breakage of the device cannot be concluded.The persistent non-healed fracture as well as the patient¿s weight bearing status and subject activity level, which were not provided, cannot be ruled out as contributing factors to the reported events based on the information provided.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device revealed in warnings section that the correct selection of device components is extremely important.The appropriate type and size should be selected for the patient.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication, fit/sizing issue or procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).

Brand Name
4.5MM L-D FEM LK PL8H R 193MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14738321
Report Number1020279-2022-03038
Device Sequence Number20232966
Product Code HRS
UDI-Device Identifier03596010520074
UDI-Public03596010520074
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71800108
Device Catalogue Number71800108
Device Lot Number20EM02017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/23/2022
07/19/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/12/2022
07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERI-LOC 4.5MM T25 CRTX SCREW 28MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 28MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 30MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 66MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 68MM S-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight70 KG